# SDR 2004FA0000139

- Difficulty date: January 9, 2004
- Submitted: January 28, 2004
- Operation: General aviation
- Aircraft: N4142R
- Make and model: Piper PA-34-220T
- Aircraft serial: 3449140
- System (JASC): 2810 · Fuel Storage
- Part: Cap
- Part number: 39824804
- Condition: Loose
- Location: Lt Fuel Cell
- Stage of operation: CR
- How discovered: O
- Nature of condition: R, J
- Precautionary procedure: A

## Discrepancy

PILOT ENCOUNTERED LOSS OF POWER ON LT ENGINE AND MADE PRECAUTIONARY (UNSCHEDULED) LANDING.  WATER WAS FOUND IN LT TANK AND LT FUEL LINES. WATER WAS SUMPED OUT, ENGINE TEST RUN, AND AIRCRAFT RETURNED TO HOMEBASE.  AT HOMEBASE LT SIDE FUEL CAP WAS FOUND TO BE A LOUSY FIT, WHICH PROBABLY ALLOWED WATER TO ENTER.  AIRCRAFT HAS LOCKING CAPS SWAPPING RT FUEL CAP TO LT WING MADE A SLIGHT IMPROVEMENT, BUT NOT MUCH. CAPS CA  NOT BE ADJUSTED LIKE SOME OTHERS CAN. THIS AIRCRAFT IS KEPT IN A HEATED HANGAR.  THE CAPS APPEAR TO BE THE PROBLEM NOT THE GASKETS.
